Iowa, 2010Flash Flooding and Damaging Winds in Iowa, June 23, 2010
June 23, 2010 · NWS DVN · 18 events in 8 counties and zones
A line of thunderstorms blasted across parts of eastern Iowa and northwest Illinois during the early morning hours of June 23. With temperatures hovering|near 80, the storms had plenty of instability to work with and as a result produced isolated wind damage from Jesup, Iowa to near Morrison, Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $645,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms blasted across parts of eastern Iowa and northwest Illinois during the early morning hours of June 23. With temperatures hovering|near 80, the storms had plenty of instability to work with and as a result produced isolated wind damage from Jesup, Iowa to near Morrison, Illinois. Once the rain moved in, many areas along and north of I-80 cooled off into the lower 70s. Heavy rainfall was also common with the thunderstorms, with rainfall totals of 1 to 3.5 inches which caused some flash flooding concerns.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 2:30 PM CST, 11 hours 15 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT TUE JUN 22 2010
.SYNOPSIS...
A WARM/STATIONARY FRONT DRAPED WEST-EAST ACROSS SOUTHERN IOWA AND
SOUTHEAST NEBRASKA TODAY IS THE MAIN FOCUS OF ATTENTION. DEWPOINTS
IN THE MID TO UPPER 70S ARE POOLED ALONG AND SOUTH OF IT IN SOUTHERN
IOWA. PRESSURE FALLS ARE CENTERED OVER SOUTHEAST NEBRASKA AS OF
3PM...AND WE HAVE A MID/UPPER LEVEL SHORTWAVE APPROACHING THE AREA
FROM THE WEST. THERE IS SOME ENHANCEMENT TO THE CUMULUS ONGOING
OVER SOUTHERN NEBRASKA...WHICH HAVE BEEN MOVING NORTHEAST.
INSTABILITY HAS GOTTEN QUITE HIGH FOR AREAS SOUTH OF THIS BOUNDARY.
SOME DECAYED FRAGMENTS OF AN MCS ARE AFFECTING PORTIONS OF OUR
SOUTHWEST THIS AFTERNOON...BUT THEY HAVE BEEN CONTINUING TO WEAKEN
THIS AFTERNOON AND DO NOT ANTICIPATE RENEWED CONVECTION WITH THIS
WAVE. WE ARE WEAKLY CAPPED THIS AFTERNOON...AND WE WOULD HAVE TO
RISE INTO THE LOW 90S TO GET SURFACE BASED CONVECTION. OF NOTE OUT
WEST...THERE IS AN INTERESTING INVERTED TROUGH FEATURE OUT OVER
SOUTHEAST SOUTH DAKOTA...WHERE DEWPOINTS IN THE LOW 70S ARE
POOLED...AND THE CUMULUS ARE LOOKING QUITE RESPECTABLE THERE...TOO.
NEW CONVECTION MAY FIRE THIS AFTERNOON IN SOUTHWEST IOWA AND
SOUTHEAST NEBRASKA....AS WELL AS SOME POTENTIAL FOR SOUTHEAST SOUTH
DAKOTA. THE INSTABILITY BUILDING TODAY MAY HAVE RAMIFICATIONS FOR
LATER TONIGHT. ..LE..
&&
.DISCUSSION...
TONIGHT THROUGH WEDNESDAY NIGHT...WATCHING UPSTREAM FOR CONVECTIVE
FLASH-POINTS...MAIN AREA OF CONCERN IS ALONG MAIN BOUNDARY TRYING TO
RETREAT NORTHWARD FROM CENTRAL NEB...EASTWARD TOWARD THE DSM AREA
AND THEN TRAILING EAST-SOUTHEAST ACRS THE SOUTHERN DVN CWA. MANY
OTHER OUTFLOW BOUNDARIES RIDDLING THE GENERAL AREA FROM EARLIER
CONVECTIVE SYSTEMS. WEAK LEAD UPPER WAVE RIDGE-RIDING ACRS THE
CENTRAL PLAINS SUGGESTS THE NEB INTO SOUTHWEST IA BOUNDARY SECTION
THE MAIN AREA OF CONCERN...BUT AGAIN WILL HAVE TO WATCH THE BOUNDARY
AND REMNANT MCS DEBRIS CLOSER TO HOME FROM THE OTM AREA EASTWARD
ALONG AND SOUTH OF THE I80 CORRIDOR FOR DEVELOPMENT OVER THE NEXT
COUPLE OF HOURS. 18Z SPECIAL DVN SOUNDING SUGGESTS A CAP IN PLACE...
BUT LATE AFTERNOON WARMING INTO THE UPPER 80S MAY HELP ERODE IT.
EXPLOSIVE ATMOSPHERE HAS POOLED ACRS SOUTHERN IA WITH 4K-5K J/KG
CAPES IF SOMETHING WAS TO DEVELOP AND SUDDENLY BECOME SFC BASED.
EFFECTIVE SIG TORNADO PARAMETERS AND SUPERCELL COMPOSITE INDICES ALSO
GROWING IN THESE AREAS FROM SOUTHEAST NEB...EASTWARD INTO SOUTHEAST
IA SUGGESTING DEVELOPMENT WILL QUICKLY MORPH INTO SUPERCELLULAR FORM
WITH LARGE HAIL A THREAT. ALTHOUGH LCL HEIGHTS LOOK MARGINAL AS
COMPARED TO YESTERDAY AT THIS TIME...THERE STILL WILL BE A TORNADO
THREAT WITH ANY SUPERCELL DEVELOPING ALONG THE MAIN FRONT OR REMNANT
BOUNDARY THIS EVENING. WILL GO WITH SCTRD TO LIKELY POPS THROUGH 06Z
FOR THIS EXPECTED AFTERNOON/EVENING DEVELOPMENT IN OR NEAR THE DVN
CWA. OTHERWISE...SECONDARY AREA OF CONVECTION LOOKS TO BE TAKING
SHAPE ACRS SD INTO WESTERN MN ALONG MAIN COOL FRONT. ACTIVITY THAT
DEVELOPS HERE INTO AN MCS...AS WELL AS THE ACTIVITY TAKING PLACE
DESCRIBED ABOVE MAY COME TOGETHER INTO A LARGE DAMAGING WIND
PRODUCING MCS LATER TONIGHT AND SWEEP ACRS THE DVN CWA MAINLY FROM
05Z-14Z. CURRENT FCST SOUNDINGS SUGGEST THAT IF THIS SYSTEM CAN
HOLD OFF TIL LATER AT NIGHT AFTER 05Z...STRAIGHT LINE WIND POTENTIAL
MAY BE LIMITED TO THE 55 TO 65 MPH RANGE AS OPPOSED TO THE 80+ MPH
POTENTIAL IF IT OCCURRED EARLIER INTO THE EVENING. MODELS STILL WANT
TO THRUST HEAVY RAIN AXIS TOO FAR NORTH ACRS THE NORTHERN HALF OF
THE DVN CWA...AND THINK THE CENTRAL PORTION MAY BE MORE UNDER THE
GUN FOR BOTH EVENING DEVELOPMENT AND LATE NIGHT MCS PROPAGATION
PATH. PW/S OF 1.8 TO 2+ INCHES SUGGEST THAT SWATHS OF 1-3 INCHES OF
RAIN POSSIBLE BY 15Z WED IN THESE FAVORED STORM PROPAGATION PATHS.
ON WED...WILL LIKELY HAVE TO WALK OUT OVERNIGHT MCS TO THE EAST IN
THE MORNING...THEN MUCH WILL DEPEND ON HOW MUCH DEBRIS CAN CLEAR
OUT FOR AIRMASS RECOVERY AS THE MAIN FRONT GETS SHUNTED THROUGH THE
AREA BY VIGOROUS RIDGE DAMPENING WAVE ROLLING ACRS THE NORTHERN
PLAINS AND UPPER MS RVR VALLEY. SHORT RANGE MODELS SUGGEST ENOUGH
RECOVERY FOR AMBIENT TEMPS TO GET INTO THE 90S ALONG AND SOUTH OF
I80 WITH DPTS IN THE MID 70S FOR VERY HIGH CAPES AND A LOADED POWDER
KEG OF A VERTICAL COLUMN FOR NEW AFTERNOON STORM DEVELOPMENT TO
EXPLODE ON. BUT FEEL THE DEBRIS WILL ONCE AGAIN LINGER LONG
ENOUGH TO TEMPER THE POTENTIAL CAPES AND HIGH TEMPS UNDER WHAT THE
MODELS WANT TO DEVELOP. BUT STILL ENOUGH THERE TO FUEL ANOTHER ROUND
OF STRONG TO SVR AFTERNOON STORMS...AND A BETTER SHEAR PROFILE IN
VCNTY OF THE BOUNDARY WILL HELP. THUS THINKING SUPERCELL
DEVELOPMENT AGAIN POSSIBLE RIGHT OVER HEAD OR JUST EAST OF THE MS
RVR WED AFTERNOON. A TORNADIC POTENTIAL EXISTS AGAIN OVER SOUTHERN
WI AND POSSIBLY TRAILING INTO NORTHEAST IA AND NW IL. HEAVY RAIN
THREAT REMAINS WITH ANY STORM COMPLEX AND WILL EXPAND THE ONGOING
FLASH FLOOD WATCH ACRS THE REST OF THE DVN CWA THROUGH WED NIGHT.
THU INTO FRI...MUCH NEEDED REPRIEVE FROM THE RAINS THIS PERIOD AS
BOTH SFC AND UPPER RIDGING TAKE HOLD OF THE NORTHERN PLAINS INTO THE
WESTERN GRT LKS. MORE SEASONABLE TEMPS ON TAP AS WELL.
IN THE EXTENDED/FRI-TUE/...MCS TRACK APPEARS TO SET UP IN A MORE
NORMAL MID SUMMER PATTERN OVER THE WEEKEND FROM THE DAKOTAS...ACRS
MN AND WI. IF THIS PANS OUT...ONLY THE NORTHERN CWA MAY BE AT RISK
FOR SOME OF THIS ACTIVITY BLEEDING SOUTHWARD FROM TIME TO TIME
UNTIL ANOTHER FRONT MAKES IT/S WAY THROUGH THE REGION FROM THE WEST
WHICH WOULD PLACE THE ENTIRE AREA AT RISK OF CONVECTION ON SUNDAY.
OF COURSE...IF MODELS ARE MISHANDLING THE MAIN LLVL BOUNDARY AGAIN
TOO FAR TO THE NORTH...THE DVN CWA WOULD ONCE AGAIN BE IN TH CROSS
HAIRS OF PERIODIC STORMS CLUSTERS AND RENEWED FLOODING PROBLEMS OR
AGGRAVATING ANY ONGOING HYDRO SITUATIONS. OF COURSE IF THE STORM
TRACK DOES INDEED SHIFT TO THE NORTH OF THE CWA...THE LOCAL FCST AREA
WOULD BE OPEN TO HOT AND HUMID AIR OF ADVISORY LEVELS ESPECIALLY ON
SAT. WILL GO WITH WIDESPREAD CHC POPS ON SUNDAY FOR THE EXPECTED
FROPA.
MONDAY AND TUESDAY...LONG RANGE SIGNALS SUGGEST AMPLIFIED DEEP LAYER
RIDGING FOR DRY AND SEASONABLE CONDITIONS FOR EARLY NEXT WEEK...MON
AND TUE...LET/S HOPE SO. ..12..
&&
.AVIATION...
IFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH THUNDERSTORMS
DEVELOPING LATE. DUE TO WIDELY SCATTERED COVERAGE...THE POTENTIAL
FOR IMPACTING TERMINAL SITES HAS BEEN HANDLED WITH VICINITY WORDING
IN THE FORECASTS. THE EXCEPTION IS AT BRL...WHERE THE POTENTIAL IS
HIGHER DUE TO THE PROXIMITY OF AN EAST TO WEST BOUNDARY THAT WILL BE
THE PRIMARY FOCUS OF AFTERNOON AND EVENING THUNDERSTORMS. ANY STORMS
WILL BE CAPABLE OF HEAVY RAINFALL AND WIND GUSTS OVER 35 KTS. A
GREATER POTENTIAL FOR WIDESPREAD THUNDERSTORMS WILL OCCUR DURING THE
LATE EVENING AND OVERNIGHT HOURS. THESE STORMS MAY HAVE LARGE HAIL...
DAMAGING WINDS...AND VERY HEAVY RAINFALL RATES. THERE WILL ALSO BE
PERIODS OF MVFR AND POSSIBLE IFR CONDITIONS...BUT CONFIDENCE IS TOO
LOW TO GO ANY LOWER THAN PREVAILING VFR. LATER FORECASTS WILL BE ABLE
TO REFINE THUNDERSTORM CHANCES OVERNIGHT INTO WED MORNING. SOME
IMPROVEMENT IS LIKELY FOR A PERIOD WEDNESDAY MORNING...BEFORE AN
APPROACHING COLD FRONT INCREASES CHANCES FOR STORMS AGAIN IN THE
AFTERNOON. ..SHEETS..
&&
.HYDROLOGY...
A TOTAL OF 10 RIVERS IN THE DVN CWA CURRENTLY IN FLOOD MAINLY IN THE
MINOR TO MODERATE CATEGORY. HOWEVER 3 FORECAST POINTS ARE EITHER
ALREADY IN MAJOR FLOOD OR WILL BE. THEY ARE KEOKUK ON THE
MISSISSIPPI...DEWITT ON THE WAPSIPINICON AND AUGUSTA ON THE SKUNK.
MANY OF THESE RIVERS WILL REMAIN ABOVE FLOOD STAGE INTO NEXT WEEK.
RAINFALL AMOUNTS THROUGH WEDNESDAY SHOULD BE 1 TO 2 INCHES BUT ANY
TRAINING OF STORMS OVER THE SAME LOCATIONS WOULD PRODUCE AT LEAST 2
TO 5 INCHES. DEPENDING ON WHERE THE HEAVIEST RAINS OCCUR RIVER LEVELS
COULD RISE HIGHER THAN FORECAST OR CAUSE OTHER FORECAST POINTS TO GO
ABOVE FLOOD STAGE. ..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CLARK-
SCOTLAND.
&&
LE/12/SHEETS/HAASEHazardous weather outlook, Jun 22, 10:40 AM CST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 AM CDT TUE JUN 22 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231645-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1140 AM CDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MORE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. HEAVY
RAIN IS LIKELY...AND SINCE THE GROUND IS ALREADY SATURATED...THE
POTENTIAL EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT.
SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH
THE MAIN THREAT BEING HIGH WINDS AND POSSIBLY LARGE HAIL. THE
STORM PREDICTION CENTER HAS A MODERATE RISK FOR COUNTIES
GENERALLY NORTH OF HIGHWAY 34...AND WEST OF THE MISSISSIPPI
RIVER. THERE IS A SLIGHT RISK FOR THE REMAINDER OF THE OUTLOOK
AREA.
HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 DEGREES THIS
AFTERNOON...MAINLY FOR AREAS SOUTH OF INTERSTATE 80.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL THUNDERSTORMS WILL BE SEEN WEDNESDAY INTO WEDNESDAY
NIGHT. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL AND FLASH FLOODING. DUE TO SATURATED GROUND FROM REPEATED
HEAVY RAINFALL...THE POTENTIAL EXISTS FOR A HIGH IMPACT FLASH
FLOOD EVENT.
SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. THE
STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS
THE ENTIRE AREA.
A NEAR DAILY CHANCE OF THUNDERSTORMS WILL BE POSSIBLE STARTING
FRIDAY NIGHT AND CONTINUING THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 2 PM CDT THIS AFTERNOON.
LE
In the hours before
Special weather statement, Jun 23, 12:14 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT WED JUN 23 2010
IAZ040>042-051>054-063-ILZ001-002-230715-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-IOWA IA-JO DAVIESS IL-STEPHENSON IL-
114 AM CDT WED JUN 23 2010
...THUNDERSTORMS DEVELOPING...
THUNDERSTORMS THAT HAVE LIKELY BROUGHT THE AREA A VIVID LIGHT SHOW
OVER THE PAST FEW HOURS WILL GRADUALLY DEVELOP SOUTHWARD OVER THE
AREA THROUGH 4 AM. THE STORMS MAY BE STRONG...PRODUCING WIND GUSTS
TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BREIF HEAVY
RAINFALL.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
&&
LAT...LON 4265 9072 4251 9062 4249 8940 4244 8940
4217 9132 4166 9230 4229 9231 4230 9207
4264 9208 4265 9091 4269 9088
ERVINThunderstorm Wind, Buchanan
- When
- June 23, 1:45 AM CST
- Where
- Buchanan County, 1.02 mi W of Jesup
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.480, -92.070
Wind gusts estimated to be 70 mph snapped or uprooted several large trees in Jesup, IA at 245 am CDT June 23. The local fire department assessed a swath of damage about 2 miles long and 200 feet wide. Some of the trees landed on outbuildings, fences, and houses. In addition, some buildings in an industrial park were damaged and some houses lost shingles.
Thunderstorm Wind, Buchanan
- When
- June 23, 1:45 AM CST
- Where
- Buchanan County, 0.69 mi N of Fairbank
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 42.640, -92.050
Wind gusts estimated to be 70 mph blew down several trees in Fairbank, IA around 245 am June 23. One tree fell onto a house.
Thunderstorm Wind, Dubuque
- When
- June 23, 3:00 AM CST
- Where
- Dubuque County, 0.51 mi E of Center Grove
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.500, -90.690
Wind gusts estimated to be 65 mph were observed in Dubuque, IA around 400 am June 23.
Thunderstorm Wind, Dubuque
- When
- June 23, 3:00 AM CST
- Where
- Dubuque County, 0.25 mi WSW of Cascade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 42.298, -91.024
A large tree in Calvary Cemetery was blown down.
Thunderstorm Wind, Dubuque
- When
- June 23, 3:03 AM CST
- Where
- Dubuque County, 2.55 mi W of Asbury
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -90.800
Wind gusts estimated to be 60 to 70 mph were observed 6 miles west of Dubuque, IA around 403 am June 23.
Thunderstorm Wind, Dubuque
- When
- June 23, 3:03 AM CST
- Where
- Dubuque County, 0.59 mi ENE of (Dbq)dubuque Muni Ar
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.403, -90.709
Wind gusts measured to be 59 mph were observed by the ASOS at the Dubuque Regional Airport at 403 am June 23.
Thunderstorm Wind, Jones
- When
- June 23, 3:05 AM CST
- Where
- Jones County, 0.86 mi NE of Monticello
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.240, -91.190
Wind gusts estimated to be 65 mph blew a tree down in Monticello, IA around 405 am June 23.
Thunderstorm Wind, Clinton
- When
- June 23, 3:50 AM CST
- Where
- Clinton County, Dewitt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.820, -90.550
Wind gusts estimated to be 65 mph blew some tree limbs onto power lines in De Witt, IA around 450 am June 23.
Thunderstorm Wind, Clinton
- When
- June 23, 4:00 AM CST
- Where
- Clinton County, Dewitt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 41.820, -90.550
Wind gusts estimated to be 70 mph blew several trees and limbs down throughout De Witt, IA around 500 am June 23. Some streets were blocked by fallen trees.
Thunderstorm Wind, Clinton
- When
- June 23, 4:00 AM CST
- Where
- Clinton County, 1.24 mi SW of Dewitt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.810, -90.570
Wind gusts estimated to be 70 mph snapped two 18 to 24 inch diameter trees 1 mile west southwest of De Witt, IA around 500 am CDT June 23.
Thunderstorm Wind, Clinton
- When
- June 23, 4:10 AM CST
- Where
- Clinton County, 1.69 mi WNW of Clinton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.840, -90.230
Wind gusts estimated to be 65 mph blew some tree limbs down onto power lines in Clinton, IA around 510 am June 23.
Thunderstorm Wind, Clinton
- When
- June 23, 4:12 AM CST
- Where
- Clinton County, 2.67 mi N of Low Moor
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 41.858, -90.287
A large grain bin and elevator were lifted slightly by severe thunderstorm winds, and then collapsed when they dropped back to the ground.
Flash Flood, Washington
- When
- June 23, 5:45 AM CST to 11:00 AM CST
- Where
- Washington County, 2.59 mi NW of Wellman to 2.93 mi SW of Wellman
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -91.860
Heavy rains resulted in flash flooding in Wellman, IA and Kalona, IA during the morning of June 23. Streets and basements were flooded.
Flash Flood, Iowa
- When
- June 23, 6:05 AM CST to 12:00 PM CST
- Where
- Iowa County, 5.74 mi NNW of Marengo to 5.49 mi SW of Marengo
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 41.880, -92.100
Heavy rains resulted in flash flooding in Marengo, IA during the morning of June 23. Streets were full of flood water and sewers were bubbling over. In addition, major street flooding with water 12 to 14 inches deep was observed about 4 miles north of Marengo. A trained spotter also contributed to this report.
Flash Flood, Clinton
- When
- June 23, 6:25 AM CST to 11:00 AM CST
- Where
- Clinton County, 1.72 mi NW of Dewitt to 2.48 mi SW of Dewitt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.840, -90.570
Heavy rains resulted in flash flooding of several streets in De Witt, IA during the morning of June 23. The flood waters covered E 11th Street, which prompted its closure. In addition, Silver Creek was out of its banks.
Flash Flood, Scott
- When
- June 23, 6:33 AM CST to 11:00 AM CST
- Where
- Scott County, 6.54 mi WNW of Walcott to 1.47 mi W of Walcott
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 41.610, -90.900
Heavy rains resulted in flash flooding of the Wapsipinicon River about 5 miles south of De Witt, IA in Scott County at the COOP observer's residence. The flood waters covered the porch of the house. In the southwest part of Scott County, County Road F58 was partially flooded between Durant, IA and Stockton, IA. It had to be closed due to the flooding. Law enforcement also contributed to this report.
Flash Flood, Muscatine
- When
- June 23, 6:47 AM CST to 11:00 AM CST
- Where
- Muscatine County, 1.48 mi NNW of West Liberty to 1.73 mi SSW of West Liberty
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.600, -91.280
Heavy rains resulted in flash flooding of parts of Highway 6 between West Liberty, IA and Atalissa, IA as well as County Road F58 between Durant, IA and Stockton, IA during the morning of June 23. Portions of these roads were closed due to the flooding.
Flash Flood, Muscatine
- When
- June 23, 9:00 AM CST to 12:00 PM CST
- Where
- Muscatine County, 0.69 mi ENE of Wilton to 0.64 mi ENE of Wilton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.584, -91.008
Heavy rains resulted in flash flooding of Mud Creek near Wilton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
- Damaging Winds in Ohio, June 23, 2010$400,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244939, 244942, 244948, 246358, 244949, 244950, 244953, 244955, 244956, 244957, 244958, 246357, 244959, 244960, 244961, 244969, 244964, 246340.